Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 19, 2017, 10:28 PM CDT for Pittsburg County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 10:28 PM CDT (03:28 UTC)
- Expired
- May 19, 2017, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 130 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 20.6
The text
As transmitted.
022
WWUS84 KTSA 200328
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1028 PM CDT FRI MAY 19 2017
OKZ073-200400-
Pittsburg OK-
1028 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 1100 PM CDT...
At 1027 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Krebs to near Ashland. Movement was
north at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Krebs...
Savanna... Crowder...
Alderson... Canadian...
Ashland... Haywood...
Scipio... Arrowhead State Park...
Arpelar... Bache...
A tornado watch remains in effect until 500 AM CDT for southeastern
Oklahoma.
LAT...LON 3500 9609 3522 9563 3490 9560 3472 9607
3487 9609
TIME...MOT...LOC 0327Z 171DEG 8KT 3502 9571 3477 9605
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 9:23 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 19, 9:23 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
923 PM CDT Fri May 19 2017
.DISCUSSION...
Clusters of mainly eleVATED storms continue to move northeast in
the area along and just southeast of I-44. A few of the more
organized bow segments have produced damaging wind gusts, along
with impressive rainfall amounts of nearly 3 inches per hour in
some places. Storms should continue to gradually translate east
into an environment that remains conducive to severe weather,
with sfc dew points in the lower 70s southeast of a boundary
extending from Franklin Co. to near KMLC. Low level wind shear
also remains supportive of at least a low-end tornado threat for
several more hours. Flash flooding remains a significant concern
along and south of I44 due to the excessive rainfall rates.
Changes to the forecast overall have been minor, asides from
adjusting POP forecast in the very near term and increasing the
QFP along and ahead of the slowly advancing line of storms.
&&
.PREV DISCUSSION... /Issued 607 PM CDT Fri May 19 2017/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection along the I-44 corridor is expected to increase
in coverage and spread eastward through the evening and early
morning hours. Aviation impacts should be expected with additional
lower ceilings following the frontal passage across all terminals
through the morning hours. VFR conditions are likely by Sat
afternoon.
PREV DISCUSSION... /Issued 324 PM CDT Fri May 19 2017/
DISCUSSION...
Latest surface analysis shows a stalled front across western
Oklahoma with various convective boundaries across the area.
Strong to severe storms are ongoing across northwest Arkansas.
More storms are approaching the area from southern and central
Oklahoma and this marks the next wave. Tornado watch will be
issued shortly.
Latest model guidance and radar trends would suggest the heaviest
rain will be across southeast Oklahoma and western Arkansas.
However with front and upper trough still west of the area, and
ongoing convection, will maintain flash flood watch and add
Pushmataha/Choctaw counties to the watch. The main severe threat
will be damaging winds and isolated tornadoes where storms can
take advantage of existing boundaries/increased SRH. Flash
flooding will also be a threat with another 1-3 inches of rain
possible, with the heaviest rains likely along and south of
Interstate 40.
Precipitation will end across eastern Oklahoma and northwest
Arkansas Saturday morning, with clearing from west to east by
Saturday afternoon. Cold front may make it to our western zones
by Saturday morning, and have lowered min temps a bit for this
possibility. Weather will be much improved by Sunday with light
winds and highs in the 70s. Overnight lows will be chilly by
Sunday morning, ranging from the mid to upper 40s across
northeast Oklahoma/northwest Arkansas to mid 50s across southeast
Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 57 72 51 77 / 100 20 0 0
FSM 68 76 52 79 / 100 50 0 0
MLC 62 74 52 78 / 100 30 0 0
BVO 55 70 45 76 / 70 20 0 0
FYV 63 71 47 74 / 100 40 0 0
BYV 64 74 49 74 / 100 40 0 0
MKO 62 72 51 77 / 100 30 0 0
MIO 62 72 48 75 / 100 20 0 0
F10 61 73 51 77 / 100 20 0 0
HHW 66 76 55 80 / 100 60 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Saturday for OKZ049-053>076.
AR...Flash Flood Watch until 7 AM CDT Saturday for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...14Hazardous weather outlook, May 19, 4:54 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Fri May 19 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Fri May 19 2017 ...SEVERE WEATHER AND FLOOD POTENTIAL CONTINUES THRU TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA....Along and especially southeast of Interstate 44. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Primarily along and southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Primarily along and southeast of Interstate 44. ONSET...Ongoing. DISCUSSION... There is an enhanced risk of severe thunderstorms through this evening along and south of I-40 across Southeast Oklahoma into West Central Arkansas. There is a slight risk of severe thunderstorms across Northeast Oklahoma and Northwest Arkansas through this evening. Damaging winds and large hail are the main threats. Isolated tornadoes are possible where storms interact with lingering boundaries, or with any bowing line segments late this afternoon and into the evening. Storms will continue to form along and southeast of Interstate 44 late this afternoon, likely remaining elevated in nature. Several clusters of storms will continue to lift northeast across Eastern Oklahoma and Western Arkansas through tonight. Other scattered storms may develop near a developing surface low or trough and ahead of the cold front across North Central Oklahoma either late this afternoon or into the evening and will move across generally far Northeast Oklahoma this evening. The better probability for surface-based updraft development, and threat of isolated tornadoes, remains across southeast Oklahoma and west central Arkansas south of an outflow boundary. A locally enhanced tornado threat will exist with storms that can interact with this boundary. There were multiple swaths of 2 to 4 inch rains across Eastern Oklahoma from last night's convection. Depending on how convection evolves today and whether this convection tracks over these same areas, there will be a flash flood threat. There may be some river flooding that occurs as well, but this will depend on the basins where the heavy rains fall. At this time, the heavier rains are more likely to fall generally near and south of I-44. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Severe Thunderstorm Potential. SUNDAY...No Hazards. MONDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will end from west to east during the day Saturday. The next storm system will affect the area Monday into Tuesday bringing a chance of thunderstorms, but only a limited risk of severe weather. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 19, 9:09 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
909 PM CDT FRI MAY 19 2017
OKZ058-200300-
Ottawa OK-
909 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 1000 PM
CDT...
At 908 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Narcissa to 8 miles northeast of
Grove. Movement was northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Wyandotte...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Twin Bridges State Park...
This includes Interstate 44 between mile markers 302 and 324.
LAT...LON 3670 9462 3681 9500 3684 9500 3700 9482
3700 9462
TIME...MOT...LOC 0208Z 235DEG 40KT 3684 9497 3667 9465Special weather statement, May 19, 9:40 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
940 PM CDT FRI MAY 19 2017
OKZ063-068-069-072-200330-
Adair OK-Sequoyah OK-Cherokee OK-Delaware OK-
940 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE...
NORTHWESTERN SEQUOYAH...ADAIR AND CHEROKEE COUNTIES UNTIL 1030 PM
CDT...
At 940 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Peggs to 3 miles southeast of
Greenleaf State Park. Movement was east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Tahlequah... Stilwell...
West Siloam Springs... Kansas...
Hulbert... Oaks...
Marble City... Adair State Park...
Brushy... Christie...
Peggs... Pumpkin Center...
Maryetta... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Scraper... Bunch...
Lake Tenkiller State Park... Baron...
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3628 9459 3553 9463 3555 9513 3581 9513
3581 9514 3607 9513 3608 9512 3611 9512
TIME...MOT...LOC 0240Z 266DEG 28KT 3612 9506 3559 9511Local storm report, May 19, 10:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD BEGGS 35.74N 96.07W
05/19/2017 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 16 IN BEGGS CLOSED. SECTION OF HIGHWAY 75 CLOSED.
SEVERAL OTHER KEY ROADWAYS ACROSS THE COUNTY CLOSED.
MOTORISTS STRANDED. ALL CLOSED DUE TO FLOODING.
&&
JDSLocal storm report, May 19, 10:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD 1 W WAGONER 35.96N 95.39W
05/19/2017 WAGONER OK TRAINED SPOTTER
FLOODING ON CHEROKEE ST IN WAGONER. FLOODED
NEIGHBORHOODS. CREEKS AND DITCHES ARE FULL, DRAINS AT
CAPACITY AND OVERFLOWING.
&&
JDSLocal storm report, May 19, 10:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLASH FLOOD OKMULGEE 35.62N 95.96W
05/19/2017 OKMULGEE OK AMATEUR RADIO
NUMEROUS ROADS CLOSED DUE TO FLOODING.
1008 PM FLASH FLOOD CHECOTAH 35.47N 95.52W
05/19/2017 MCINTOSH OK AMATEUR RADIO
STREET FLOODING IN AND AROUND CHECOTAH.
&&
CASSpecial weather statement, May 19, 10:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 PM CDT FRI MAY 19 2017
OKZ073-200400-
Pittsburg OK-
1028 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 1100 PM CDT...
At 1027 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Krebs to near Ashland. Movement was
north at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Krebs...
Savanna... Crowder...
Alderson... Canadian...
Ashland... Haywood...
Scipio... Arrowhead State Park...
Arpelar... Bache...
A tornado watch remains in effect until 500 AM CDT for southeastern
Oklahoma.
LAT...LON 3500 9609 3522 9563 3490 9560 3472 9607
3487 9609
TIME...MOT...LOC 0327Z 171DEG 8KT 3502 9571 3477 9605The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 7 hr |
| May 19, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 47 min |
| May 19, 7:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 19, 7:22 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 50 min |
| May 19, 8:02 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Ottawa | 6 hr |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 61 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 47 min |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Cherokee | 56 hr |
| May 19, 9:00 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 6 hr |
| May 19, 9:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| May 19, 9:09 PM CDT | Special Weather Statement | TSA | Ottawa | 51 min |
| May 19, 9:40 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| May 19, 9:50 PM CDT | River Flood Warning | TSA | Okmulgee | 5 days |
| May 19, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 39 min |
| May 19, 9:55 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 6 hr |
| May 19, 10:39 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 19, 11:01 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 19, 11:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 6 hr |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| May 20, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 58 min |
| May 20, 1:51 AM CDT | Areal Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more | 18 hr |
| May 20, 2:20 AM CDT | Special Weather Statement | TSA | Latimer | 55 min |
| May 20, 2:48 AM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| May 20, 3:09 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| May 20, 4:13 AM CDT | River Flood Warning | TSA | LeFlore | 54 hr |
| May 20, 4:19 AM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 36 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 45 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Creek | 17 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 16 hr |
| May 20, 9:41 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 37 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Sequoyah | 18 hr |
| May 20, 2:39 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
| May 19, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 56 min |
| May 19, 11:21 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 19, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 28 min |
| May 20, 12:24 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| May 20, 4:15 AM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 36 hr |
| May 20, 4:15 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 36 hr |
| May 20, 9:47 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 3 days |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 3 days |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.